Alert archive / New York / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 29, NWS Burlington, VT

July 18, 2016Chittenden County, Grand Isle County, Vermont; Clinton County, Essex County, Franklin County, New York

NWS Burlington, VT issued this severe thunderstorm warning at Jul 18, 2016, 2:26 PM EDT for Chittenden County, Grand Isle County, Vermont; Clinton County, Essex County, Franklin County, New York. It was in force for 64 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 18, 2016, 2:26 PM EDT (18:26 UTC)
Expired
Jul 18, 2016, 3:30 PM EDT
In force
64 min
Issued by
NWS Burlington, VT
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Clinton County, NY, Essex County, NY, Franklin County, NY, Chittenden County, VT, Grand Isle County, VT

The radar

The Burlington radar (KCXX), 39 km from the middle of the area, began a volume at 18:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 18, 2:30 PM EDTHAIL 0.75Vermontville, NY
Jul 18, 2:30 PM EDTHAIL 1.25Vermontville, NY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 18, 11:12 AM EDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 6.4 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2016-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 24 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2016-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 219 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
24 J/kg
Mixed-layer CIN
-141 J/kg
Mixed-layer LCL
1173 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
219 m²/s²
0-3 km storm-relative helicity
216 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

403 
WUUS51 KBTV 181826
SVRBTV
NYC019-031-033-VTC007-013-181930-
/O.NEW.KBTV.SV.W.0029.160718T1826Z-160718T1930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
226 PM EDT MON JUL 18 2016

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN CLINTON COUNTY IN NORTHERN NEW YORK...
  EAST CENTRAL FRANKLIN COUNTY IN NORTHERN NEW YORK...
  NORTHERN ESSEX COUNTY IN NORTHERN NEW YORK...
  SOUTHWESTERN GRAND ISLE COUNTY IN NORTHWESTERN VERMONT...
  WEST CENTRAL CHITTENDEN COUNTY IN NORTHWESTERN VERMONT...

* UNTIL 330 PM EDT

* AT 226 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER RAINBOW
  LAKE IN NEW YORK... MOVING EAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  PLATTSBURGH INTERNATIONAL AIRPORT...ADIRONDACK REGIONAL AIRPORT...
  PERU...SOUTH HERO...WILMINGTON...CLAYBURG...DEBAR MOUNTAIN...AU
  SABLE FORKS...PEASLEEVILLE...JAY IN ESSEX COUNTY...PORT KENT...
  HARRIETSTOWN...SCHUYLER FALLS...SARANAC...KEESEVILLE...BLACK
  BROOK...CLINTONVILLE...AUSABLE CHASM...STAVE ISLAND AND HATCH
  POINT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

IF ON OR NEAR LAKE CHAMPLAIN...GET AWAY FROM THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW! DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4439 7329 4432 7425 4463 7421 4470 7326
TIME...MOT...LOC 1826Z 259DEG 34KT 4446 7414 

HAIL...1.00IN
WIND...60MPH
 
$$

LOCONTO
2 follow-up statements
904 
WWUS51 KBTV 181851
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
251 PM EDT MON JUL 18 2016

NYC033-181900-
/O.CAN.KBTV.SV.W.0029.000000T0000Z-160718T1930Z/
FRANKLIN NY-
251 PM EDT MON JUL 18 2016

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL FRANKLIN COUNTY
IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED
OUT OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR
NORTHERN NEW YORK...AND NORTHWESTERN VERMONT.

LAT...LON 4439 7329 4435 7392 4465 7390 4470 7326
TIME...MOT...LOC 1850Z 272DEG 31KT 4443 7382 

$$

NYC019-031-VTC007-013-181930-
/O.CON.KBTV.SV.W.0029.000000T0000Z-160718T1930Z/
CLINTON NY-ESSEX NY-GRAND ISLE VT-CHITTENDEN VT-
251 PM EDT MON JUL 18 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR SOUTHERN CLINTON...NORTHEASTERN ESSEX...SOUTHWESTERN GRAND ISLE
AND WEST CENTRAL CHITTENDEN COUNTIES...

AT 250 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WILMINGTON...
MOVING EAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
PLATTSBURGH INTERNATIONAL AIRPORT...PERU...SOUTH HERO...WILMINGTON...
CLAYBURG...AU SABLE FORKS...PEASLEEVILLE...JAY IN ESSEX COUNTY...PORT
KENT...SCHUYLER FALLS...SARANAC...KEESEVILLE...BLACK BROOK...
CLINTONVILLE...AUSABLE CHASM...STAVE ISLAND...HATCH POINT...SOUTH
PLATTSBURGH...CORLAER BAY AND GRAND ISLE STATE PARK.

# 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

IF ON OR NEAR LAKE CHAMPLAIN...GET AWAY FROM THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW! DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4439 7329 4435 7392 4465 7390 4470 7326
TIME...MOT...LOC 1850Z 272DEG 31KT 4443 7382 

HAIL...1.25IN
WIND...60MPH
 
$$

LOCONTO
342 
WWUS51 KBTV 181922
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
322 PM EDT MON JUL 18 2016

NYC019-031-VTC007-013-181931-
/O.EXP.KBTV.SV.W.0029.000000T0000Z-160718T1930Z/
CLINTON NY-ESSEX NY-GRAND ISLE VT-CHITTENDEN VT-
322 PM EDT MON JUL 18 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CLINTON...
NORTHEASTERN ESSEX...SOUTHWESTERN GRAND ISLE AND WEST CENTRAL
CHITTENDEN COUNTIES WILL EXPIRE AT 330 PM EDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND HAVE EXITED THE WARNED AREA. THEREFORE THE WARNING WILL
BE ALLOWED TO EXPIRE.  HOWEVER SMALL HAIL...GUSTY WINDS AND HEAVY
RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR
NORTHERN NEW YORK...AND NORTHWESTERN VERMONT.

LAT...LON 4439 7329 4435 7392 4465 7390 4470 7326
TIME...MOT...LOC 1921Z 259DEG 34KT 4447 7354 

$$

LOCONTO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 1:59 PM EDT, 27 minutes earlier.

Area forecast discussion, Jul 18, 1:59 PM EDT, 27 minutes before
Area Forecast Discussion
National Weather Service Burlington VT
159 PM EDT Mon Jul 18 2016

.SYNOPSIS...
Scattered showers and thunderstorms, some strong to severe will
continue into this evening before a cold front brings cooler and
drier weather to the region for Tuesday into Wednesday. A return
to warmer more humid weather is expected from Thursday onward into
next weekend with a renewed threat for scattered showers and
thunderstorms.

&&

.NEAR TERM /UNTIL 11 PM THIS EVENING/...
As of 136 PM EDT Monday...Severe thunderstorm watch continues for
the entire North Country through 8PM EDT.

Scattered convection continues to produce strong to severe
thunderstorms across the North Country today in deep layer
moisture as dewpoints continue to be in the upper 60s. Main
threat today has been and will continue to be damaging winds, hail
up to an inch, heavy rainfall and dangerous cloud to ground
lightning.

Showers and thunderstorms will move into untapped instability
across central and eastern VT this afternoon, while cold front
draped across the eastern Great Lakes will progress eastward this
evening. With loss of heating the larger severe threat should
wane after 9 to 10 pm or so, but some lingering instability across
eastern VT will exit around midnight keeping chance for convection
through then. As frontal boundary swings through the area later
in the evening winds will shift to west/northwesterly and begin a
large- scale drying trend. Low temperatures generally in the 50s
to around 60 by daybreak Tuesday.

&&

.SHORT TERM /11 PM THIS EVENING THROUGH WEDNESDAY/...
As of 345 AM EDT Monday...Cold front and upper trough depart
region with surface high building into area with a comfortably
cooler/drier airmass for tue and wed. Highs will be only in lower
70s tues with just a few degs below seasonable normals for
wednesday. Dewpoints will be in the 40s with tue ngt lows in the
40s/50s across the region.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
As of 345 AM EDT Monday...The lifting of the trough that passes
across the region mon night allows rising heights for the
remainder of the week as the central CONUS heat ridge dominates
through the period.

Our forecast area never gets into the heart of the heat ridge yet
rising heights and southwest return flow will allow temperatures to
rise 5 to 10 degrees above normal through the period with increasing
humidity late week into the weekend.

There will likely be several disturbances along the northern
periphery of the heat ridge that will bring us multiple chances
of showers and thunderstorms...the question is just timing in a
fast zonal flow.

The first chance is looking like thu ngt/fri as a shortwave in the
WNW flow around the heat ridge moves across the area. timing appears
to be more thu ngt-fri thus missing peak heating on thu yet some
steep mid-level lapse rates with an elevated mixed layer advecting
into the region thus a chance of thunder late thu in the north with
continued threat thu ngt-fri and possibly linger into fri ngt.

I've left a chance of showers/thunderstorms for sat but pops have
lowered and think this may be the dry day of the weekend with some
shortwave ridging on the heels of the departing shortwave.

However...a surface warm front with a return of humidity may bring
us another chance of showers/storms sat ngt with another cold front
and northern shortwave on sunday and more thunderstorms.

&&

.AVIATION /18Z Monday THROUGH Saturday/...
Through 18z Tuesday...VFR conditions outside of scattered
thunderstorm activity expected throughout the afternoon and early
evening. Within heavy showers and thunderstorms, MVFR cigs and
vsbys have been observed and expected to continue. Convective
activity will continue throughout this afternoon with some storms
becoming strong to severe producing wind gusts in excess of 45kts,
hail up to one inch, brief periods of heavy rain and frequent
lightning.

Convective activity looks to begin exiting east and weakening
after 00Z/Tuesday. Some showers will develop along cold front as
it moves from north to south southeast between 00z Tue-06z Tue,
diminishing as the night progresses. Winds behind the front will
shift NW behind the front.

Drying trend and diminishing clouds expected after 06Z...with
possible IFR/MVFR fog development mainly at KSLK and KMPV as winds
slacken. Tuesday morning, expect NW flow to continue with VFR
conditions.

Outlook 18z Tuesday through Saturday...

18Z Tue - Thu: VFR under high pressure. Overnight IFR fog
possible each night, especially at KSLK and KMPV.

00Z Fri onward...VFR, though with potential for showers/storms
and brief ifr/mvfr possible.

&&

.MARINE...
As of 345 AM EDT Monday...Those planning to boat on Lake
Champlain (or even the other smaller lakes for that matter) will
need to pay close attention to the weather throughout the day and
be prepared to return to safe harbor in the matter of just a few
minutes. Thunderstorms, some strong to perhaps locally severe,
will develop by the afternoon hours. These storms will easily be
able to produce strong wind gusts in excess of 35 knots, short-
lived higher waves, frequent lightning and perhaps large hail. A
Lake Thunderstorm Advisory is in effect for this afternoon due to
this threat. In addition, south to southwesterly winds will be
rather gusty today, frequently reaching to near 20 knots.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...None.
NY...None.

&&

SYNOPSIS...JMG/kgm
NEAR TERM...KGM
SHORT TERM...SLW
LONG TERM...SLW
AVIATION...KGM
MARINE...JMG/Nash
Hazardous weather outlook, Jul 18, 11:44 AM EDT, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
1144 AM EDT MON JUL 18 2016

NYZ026>031-034-035-087-VTZ001>012-016>019-191545-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
1144 AM EDT MON JUL 18 2016

...SEVERE THUNDERSTORM WATCH 394 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KGM

In the hours before

Local storm report, Jul 18, 1:30 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
130 PM EDT MON JUL 18 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 PM     HAIL             3 ESE SOUTH HERO        44.63N  73.24W
07/18/2016  E0.88 INCH       CHITTENDEN         VT   PUBLIC

&&

EVENT NUMBER BTV1600580

CM
Local storm report, Jul 18, 1:54 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
154 PM EDT MON JUL 18 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 PM     HAIL             3 W JAY                 44.94N  72.50W
07/18/2016  E0.50 INCH       ORLEANS            VT   PUBLIC

&&

EVENT NUMBER BTV1600581

CM
Special weather statement, Jul 18, 1:59 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
159 PM EDT MON JUL 18 2016

NYZ035-VTZ003-005>010-017-018-181900-
EASTERN ESSEX-CALEDONIA-EASTERN ADDISON-WASHINGTON-WESTERN
ADDISON-WESTERN CHITTENDEN-LAMOILLE-ORLEANS-EASTERN
CHITTENDEN-ORANGE-
159 PM EDT MON JUL 18 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL ESSEX...
LAMOILLE...CENTRAL CHITTENDEN...SOUTHWESTERN ORLEANS...WASHINGTON...
NORTH CENTRAL ADDISON AND WEST CENTRAL CALEDONIA COUNTIES...

AT 158 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM JOHNSON TO NEAR BOLTON TO WILLSBORO.
MOVEMENT WAS SOUTHEAST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. OCCASIONAL TO FREQUENT LIGHTNING AND VERY HEAVY RAINFALL CAN
ALSO BE EXPECTED.

LOCATIONS IMPACTED INCLUDE...
BARRE...MONTPELIER...ESSEX...WILLISTON...SHELBURNE...JERICHO...
HINESBURG...STOWE...RICHMOND...CHARLOTTE...UNDERHILL...HARDWICK...
BERLIN...EAST MONTPELIER...WILLSBORO...MONKTON...MORRISVILLE...
HUNTINGTON...STARKSBORO AND MIDDLESEX.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4456 7209 4420 7243 4414 7309 4437 7351
      4448 7306 4471 7267
TIME...MOT...LOC 1758Z 299DEG 14KT 4464 7268 4440 7291 4436 7337

LOCONTO
Local storm report, Jul 18, 2:16 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
216 PM EDT MON JUL 18 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 PM     HAIL             COLTON                  44.56N  74.93W
07/18/2016  M0.25 INCH       ST. LAWRENCE       NY   PUBLIC

&&

EVENT NUMBER BTV1600582

MEF
Special weather statement, Jul 18, 2:20 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
220 PM EDT MON JUL 18 2016

NYZ028-030-031-034-035-181915-
WESTERN ESSEX-SOUTHERN FRANKLIN-EASTERN CLINTON-EASTERN ESSEX-WESTERN
CLINTON-
220 PM EDT MON JUL 18 2016

...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN
CLINTON...EAST CENTRAL FRANKLIN AND NORTHERN ESSEX COUNTIES...

AT 218 PM EDT...STRONG THUNDERSTORMS WAS LOCATED FROM ST REGIS
MOUNTIAN TO LOON LAKE... MOVING EAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE
STORMS. IN ADDITION...VERY HEAVY RAINFALL IS OCCURRING WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
ADIRONDACK REGIONAL AIRPORT...PERU...WILMINGTON...PEASLEEVILLE...
MADAWASKA...JAY IN ESSEX COUNTY...CLAYBURG...DEBAR MOUNTAIN...AU
SABLE FORKS...HARRIETSTOWN...BLACK BROOK...LEWIS...ST. REGIS
MOUNTAIN...CLINTONVILLE...RIVERVIEW...LAKE COLBY...DUANE CENTER...
UPPER ST. REGIS...WOLF POND AND VERMONTVILLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

PERSONS IN CAMPGROUNDS SHOULD CONSIDER SEEKING STURDY SHELTER UNTIL
THIS STORM PASSES.

LAT...LON 4459 7348 4425 7354 4437 7447 4468 7436
TIME...MOT...LOC 1818Z 278DEG 27KT 4447 7428

LOCONTO
Local storm report, Jul 18, 2:21 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BURLINGTON VT
221 PM EDT MON JUL 18 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 PM     HAIL             3 W JAY                 44.94N  72.50W
07/18/2016  E1.00 INCH       ORLEANS            VT   PUBLIC

&&

CORRECTED EVENT

EVENT NUMBER BTV1600581

CM

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 10:55 AM EDTSevere Thunderstorm WarningBTVFranklin, Grand Isle, Orleans65 min
Jul 18, 11:42 AM EDTSevere Thunderstorm WarningBTVCaledonia, Essex, Orleans63 min
Jul 18, 1:00 PM EDTSevere Thunderstorm WarningBTVChittenden, Franklin, Grand Isle, Lamoille60 min
Jul 18, 1:02 PM EDTSevere Thunderstorm WarningBTVEssex37 min
Jul 18, 1:59 PM EDTSpecial Weather StatementBTVChittenden, Lamoille, Washington61 min
Jul 18, 2:33 PM EDTSevere Thunderstorm WarningBTVCaledonia, Essex, Lamoille, Washington57 min
Jul 18, 3:15 PM EDTSpecial Weather StatementBTVChittenden, Lamoille, Washington60 min
Jul 18, 4:23 PM EDTSpecial Weather StatementBTVChittenden67 min
Jul 18, 4:30 PM EDTSpecial Weather StatementBTVFranklin, Orleans60 min
Jul 18, 4:53 PM EDTSpecial Weather StatementBTVCaledonia, Washington52 min
Jul 18, 5:50 PM EDTSpecial Weather StatementBTVOrange55 min
Jul 18, 6:13 PM EDTSevere Thunderstorm WarningBTVOrange, Washington47 min
Jul 18, 6:16 PM EDTSpecial Weather StatementBTVFranklin, Orleans59 min
Jul 18, 7:11 PM EDTSevere Thunderstorm WarningBTVEssex, Franklin, Orleans64 min
Jul 18, 7:40 PM EDTSpecial Weather StatementBTVLamoille65 min
Jul 18, 10:41 AM EDTSevere Thunderstorm WarningBTVSt. Lawrence64 min
Jul 18, 11:54 AM EDTSpecial Weather StatementBTVFranklin66 min
Jul 18, 12:16 PM EDTSevere Thunderstorm WarningBTVClinton, Franklin59 min
Jul 18, 1:22 PM EDTSpecial Weather StatementBTVFranklin, St. Lawrence53 min
Jul 18, 2:20 PM EDTSpecial Weather StatementBTVFranklin55 min
Jul 18, 3:20 PM EDTSpecial Weather StatementBTVSt. Lawrence55 min

Nearby

Severe Thunderstorm Warnings in New York, 2016Severe Thunderstorm Warnings in Vermont, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.